Alert archive / Indiana / Flash Flood Warnings in 2025
Flash Flood Warning 17, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jun 14, 2025, 8:49 AM EDT for Boone County, Indiana. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2025, 8:49 AM EDT (12:49 UTC)
- Expired
- Jun 14, 2025, 2:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
County Boone County, IN
The radar
The Indianapolis radar (KIND), 46 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
637
WGUS53 KIND 141249
FFWIND
INC011-141800-
/O.NEW.KIND.FF.W.0017.250614T1249Z-250614T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
849 AM EDT Sat Jun 14 2025
The National Weather Service in Indianapolis has issued a
* Flash Flood Warning for...
Boone County in central Indiana...
* Until 200 PM EDT.
* At 849 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2.5 and 4.5 inches of
rain have fallen. The expected rainfall rate is 0.25 to 0.75
inches in 3 hours. Additional rainfall amounts of 1.5 to 2.5
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lebanon, Thorntown and Ulen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4002 8625 4000 8670 4011 8669 4011 8666
4018 8659 4018 8624
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.25-0.75 INCHES IN 3 HOURS
$$
AW1 follow-up statement
893
WGUS73 KIND 141554
FFSIND
Flash Flood Statement
National Weather Service Indianapolis IN
1154 AM EDT Sat Jun 14 2025
INC011-141800-
/O.CON.KIND.FF.W.0017.000000T0000Z-250614T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone IN-
1154 AM EDT Sat Jun 14 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON FOR BOONE COUNTY...
At 1154 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Flooding impacts will continue, but no additional
rainfall is expected. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Lebanon, Thorntown and Ulen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4002 8625 4000 8670 4011 8669 4011 8666
4018 8659 4018 8624
FLASH FLOOD...RADAR INDICATED
$$
AWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 7:06 AM EDT, 1 hour 43 minutes earlier. Its key messages:
- Numerous showers and thunderstorms through much of the weekend
- Heavy downpours and localized flooding will be the primary threat through this evening
- Cold air funnels may be possible today
- Near daily risk for showers and isolated t-storms through much of next week...severe storm potential for Wednesday-Thursday
- Warm and muggy conditions are expected through the upcoming week with partial relief to less humid conditions in the late week
Area forecast discussion, Jun 14, 7:06 AM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 706 AM EDT Sat Jun 14 2025 .KEY MESSAGES... - Numerous showers and thunderstorms through much of the weekend - Heavy downpours and localized flooding will be the primary threat through this evening - Cold air funnels may be possible today - Near daily risk for showers and isolated t-storms through much of next week...severe storm potential for Wednesday-Thursday - Warm and muggy conditions are expected through the upcoming week with partial relief to less humid conditions in the late week && .SHORT TERM (Today and tonight)... Issued at 326 AM EDT Sat Jun 14 2025 Slow moving showers will continue for much of today, as a low slinks through the Ohio Valley, before finally pushing off to the SE by tonight. Overnight, showers were persistently draped across the northern portion of the forecast area. CAMs are showing this will continue into the morning hours, possibly letting up on the intensity some after daybreak. PWats however will remain above 1.5" through much of the day, so even if coverage is less, isolated heavy rain and localized flooding will remain possible. Those in north- central Indiana should be especially cautious of any flooding that may have formed overnight, and heed road closure signs if they exist. With the low nearby and very weak flow aloft, there is a heightened risk for cold air funnels today. Lapse rates will be nearly moist adiabatic with very low LCLs which combined with the weak near surface convergence near the front will create nearly ideal conditions. With numerous outdoor activities, will be issuing an SPS to highlight the threat for cold air funnels. The front associated with the low should then finally push SE around midday to the afternoon hours, finally moving most of the precipitation out of the forecast area tonight. Despite the passage of a front and winds shifting from southerly to more northerly by tonight, there will be very little effect on the temperatures. Highs today will again range from the mid 70s to near 80 while lows tonight will be in the 60s. && .LONG TERM (Sunday through Friday)... Issued at 326 AM EDT Sat Jun 14 2025 Next week will continue the recent humid and seasonably warm pattern as Indiana sits between a upper zonal pattern retracted north...and subtropical surface high pressure slowly building over the southeastern CONUS that will maintain muggy conditions via southerly flow out of this air mass. A more pronounced northern stream H500 short wave around the Thursday timeframe is expected to cross the Great Lakes before a subsequent broad upper ridge builds northward over the vast majority of the US and into the Midwest as the long term period ends. Sunday should be dry for most locations, although a few, mainly afternoon showers/t-storms will be possible south and east of Indianapolis. Diurnally driven, yet mainly only widely scattered convection is expected Monday into the mid-week. Greater chances of organized storms, or at least appreciable rainfall exist for late Wednesday into Thursday when the tail of the passing northern wave should focus anomalously high precipitable water values over 2.00 inches. The potential for severe weather may hinge on whether impressive instability can linger long enough to combine with shear arriving from the northwestern Midwest. Perhaps a brief window for moderated humidity towards the end of the workweek before the muggy pattern returns, and perhaps with higher temperatures as the upper ridge builds into Indiana. Afternoon maximums in the 80s will be the rule per H850 temperatures in the 15-20 degrees Celsius range, yet higher humidity will boost heat index values above 90F at times, especially for Tuesday and Wednesday when moderate to robust southwesterly breezes will bring dewpoints to near 75 degrees. Overnight lows within the 65-70F range is expected for most locations. && .AVIATION (12Z TAF Issuance)... Issued at 706 AM EDT Sat Jun 14 2025 Impacts: - IFR/MVFR CIGs improving to at least MVFR today...and falling back to MVFR/IFR tonight at most terminals - -SHRA at KLAF this morning...and all other terminals this PM with isolated TSRA possible...which may include MVFR visibility - Wind shift from S to NE during the day today from north to south Discussion: Scattered showers and low clouds will persist across the area throughout much of the forecast period as a weak boundary slowly crosses the region from north to south. MVFR and IFR ceilings will persist into midday to the afternoon before finally briefly improving to low VFR at at least KHUF/KBMG. Winds sustained under 10KT will gradually shift to northeasterly as the boundary passes today. Chances for thunder will be greatest during the afternoon, with any cells isolated to widely scattered. && .IND WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...KF LONG TERM...AGM AVIATION...AGM
Hazardous weather outlook, Jun 14, 4:09 AM EDT, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 409 AM EDT Sat Jun 14 2025 INZ021-028>031-035>049-051>057-060>065-067>072-150815- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 409 AM EDT Sat Jun 14 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Continued showers with isolated thunderstorms today. No severe weather is expected but localized heavy rain and flooding are threats. Cold air funnels may be possible today as well although they are not expected to reach the ground. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorm chances continue into next week. Lightning, heavy rainfall, and localized flooding will be the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through Tuesday. Spotters are encourage to keep an eye on the forecast for chances of severe weather mid week. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 14, 3:45 AM EDT, 5 hours 4 minutes before
Special Weather Statement National Weather Service Indianapolis IN 345 AM EDT Sat Jun 14 2025 INZ021-028>031-035>049-051>057-060>065-067>072-150000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 345 AM EDT Sat Jun 14 2025 ...COLD AIR FUNNELS POSSIBLE TODAY... Generally funnel clouds develop and occur in conjunction with conditions that produce severe thunderstorms. Entirely different conditions are expected across Central Indiana today. There is little potential for severe thunderstorms. Research studies of funnel cloud occurrences indicate that a different type of funnel cloud forms when weather conditions are similar to those of today. these are called cold air funnels and are not as violent as those associated with severe storms. Cold air funnels are associated with thunderstorms or showers that form in deep, cold core, large-scale low pressure systems. These funnel clouds are smooth and narrow. The parent storm or shower is not particularly tall or intense. These funnel clouds normally protrude a few hundred feet downward from the parent clouds, rotate or spin like a top, and last only a few minutes before dissipating. In rare cases when their circulations does reach the ground, cold air funnels cause only minor damage. More reports of small funnel clouds are possible over Central Indiana today. Warnings will be issued if any of them touch the ground.
Local storm report, Jun 14, 6:33 AM EDT, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
633 AM EDT Sat Jun 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 AM Flood Summitville 40.33N 85.65W
06/14/2025 Madison IN Public
Report from mPING: River/Creek overflowing;
Cropland/Yard/Basement Flooding.
&&Local storm report, Jun 14, 8:48 AM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
848 AM EDT Sat Jun 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM Flash Flood 3 WNW Indian Heights 40.43N 86.17W
06/14/2025 Howard IN Public
Flash flooding occurring at multiple points
near Wildcat Creek on the southwest side of
Kokomo.
&&
ELBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:45 PM EDT | Areal Flood Advisory | IND | Clinton | 3 hr |
| Jun 13, 11:32 PM EDT | Areal Flood Advisory | IND | Madison | 3 hr |
| Jun 13, 11:38 PM EDT | Special Weather Statement | IND | Madison | 37 min |
| Jun 14, 12:15 AM EDT | Areal Flood Advisory | IND | Madison | 3 hr |
| Jun 14, 1:05 AM EDT | Areal Flood Advisory | IND | Delaware, Madison | 3 hr |
| Jun 14, 1:20 AM EDT | Areal Flood Advisory | IND | Hamilton, Tipton | 3 hr |
| Jun 14, 1:43 AM EDT | Areal Flood Advisory | IND | Parke, Vermillion | 3 hr |
| Jun 14, 4:13 AM EDT | Areal Flood Advisory | IND | Madison, Tipton | 4 hr |
| Jun 14, 6:20 AM EDT | Areal Flood Advisory | IND | Fountain, Montgomery, Parke | 3 hr |
| Jun 14, 6:23 AM EDT | Areal Flood Advisory | IND | Boone, Clinton | 3 hr |
| Jun 14, 6:31 AM EDT | Areal Flood Advisory | IND | Delaware, Madison | 104 min |
| Jun 14, 7:17 AM EDT | Areal Flood Advisory | IND | Clinton, Howard, Tipton | 3 hr |
| Jun 14, 7:20 AM EDT | Areal Flood Advisory | IND | Fountain, Montgomery | 3 hr |
| Jun 14, 8:41 AM EDT | Flash Flood Warning | IND | Howard, Tipton | 6 hr |
| Jun 14, 9:56 AM EDT | Areal Flood Advisory | IND | Hamilton, Madison, Tipton | 6 hr |
| Jun 14, 10:29 AM EDT | River Flood Warning | IND | Carroll, Howard | 40 hr |
| Jun 14, 11:28 AM EDT | River Flood Warning | IND | Tippecanoe | 3 days |
| Jun 14, 11:28 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 7 days |
| Jun 14, 1:00 PM EDT | Flood Watch | IND | Bartholomew, Brown, Clay, Decatur, Greene, Hancock and 12 more | 9 hr |
| Jun 14, 1:26 PM EDT | Areal Flood Warning | IND | Marion | 3 hr |
| Jun 14, 1:27 PM EDT | Areal Flood Warning | IND | Clay, Owen, Putnam | 3 hr |
| Jun 14, 2:08 PM EDT | Areal Flood Warning | IND | Boone | 3 hr |
| Jun 14, 2:23 PM EDT | Areal Flood Warning | IND | Howard, Tipton | 6 hr |
| Jun 14, 2:35 PM EDT | River Flood Warning | IND | Howard | 33 hr |
| Jun 14, 4:25 PM EDT | Areal Flood Warning | IND | Hamilton, Madison, Tipton | 10 hr |
| Jun 14, 6:01 PM EDT | Areal Flood Advisory | IND | Jackson, Jennings | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.